MAUDE Adverse Event Report: EXACTECH, INC. TRUL FEM TRIAL EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TRUL FEM TRIAL EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRUL FEM TRIAL EXTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the surgeon went to remove the femoral trial from the patient's femur using the femoral slap hammer attachment.After the second slap to try to remove the femur trial the instrument broke.The surgeon tried to use it after it had broken, and it would not remove the femur from the bone.The surgeon used an osteotome to remove the trail.No pieces were left in the patient.The slap hammer attachment tip broke during use.Patient was last known to be in stable condition following the event.The instrument is being sent back to exactech and a new one has been ordered for replacement.
 
Additional Manufacturer Narrative
Upon further review and due to the investigation findings, this complaint was determined to be not reportable.The reported device malfunction did not cause or contribute to a serious deterioration in state of health or death and is not likely to cause or contribute to a serious deterioration in state of health or death if the malfunction were to recur.¿.

Brand Name
TRUL FEM TRIAL EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12636698
Report Number1038671-2021-00535
Device Sequence Number16986676
Product Code LXH
UDI-Device Identifier10885862584175
UDI-Public10885862584175
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUL FEM TRIAL EXTRACTOR
Device Catalogue Number02-029-19-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight105 KG